Alert archive / New Mexico / High Wind Warnings in 2013

High Wind Warning 1, NWS El Paso, TX

January 10, 2013Otero County, New Mexico

NWS El Paso, TX issued this high wind warning at Jan 10, 2013, 2:10 PM MST for Otero County, New Mexico. It took effect at Jan 11, 2013, 2:00 AM MST. It was in force for 13 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 10, 2013, 2:10 PM MST (21:10 UTC)
In effect from
Jan 11, 2013, 2:00 AM MST
Expired
Jan 11, 2013, 3:03 PM MST
In force
13 hr
Issued by
NWS El Paso, TX

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 4:29 AM MSTNON-TSTM WND GST 541 S Sunspot, NMELEV 9190 FT
Jan 11, 4:53 AM MSTNON-TSTM WND GST 501 Sw High Rolls, NMELEV 6841 FT
Jan 11, 5:32 AM MSTNON-TSTM WND GST 54Sw Sunspot, NMELEV 9255 FT
Jan 11, 5:41 AM MSTNON-TSTM WND GST 482 Nw Mayhill, NMELEV 7110 FT
Jan 11, 6:55 AM MSTNON-TSTM WND GST 5011 Ne Mescalero, NMELEV 7189 FT
Jan 11, 1:43 PM MSTNON-TSTM WND GST 4719 Wnw Tularosa, NMELEV 4025 FT
Jan 11, 2:22 PM MSTNON-TSTM WND GST 52E Cloudcroft, NMELEV 8670 FT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2013-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2013-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2613 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WWUS74 KEPZ 102110
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
210 PM MST THU JAN 10 2013

...WINTER STORM WILL BRING HIGH WINDS TO THE SACRAMENTO MOUNTAINS
ON FRIDAY...

.A DEEP UPPER LEVEL TROUGH WITH A COLD FRONT WILL MOVE INTO THE
SOUTHWESTERN UNITED STATES ON FRIDAY WHILE A SURFACE LOW DEVELOPS
TO THE NORTHEAST. THIS WEATHER SITUATION WILL BRING VERY WINDY
CONDITIONS TO THE SACRAMENTO MOUNTAINS TOMORROW WITH WESTERLY WINDS
HAVING SUSTAINED SPEEDS NEAR 40 MPH WITH GUSTS EXCEEDING 70 MPH
OVER A FEW LOCATIONS...ESPECIALLY ALONG THE EASTERN SLOPES.

NMZ415-416-111200-
/O.UPG.KEPZ.HW.A.0001.130111T1300Z-130112T0000Z/
/O.NEW.KEPZ.HW.W.0001.130111T0900Z-130112T0000Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
210 PM MST THU JAN 10 2013

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM
MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS: SUSTAINED SPEEDS 35 TO 45 MPH WITH GUSTS EXCEEDING 70
  MPH...ESPECIALLY ALONG THE EASTERN FACING SLOPES.

* TIMING: STRONG WINDS WILL BE INCREASING AFTER MIDNIGHT WITH THE
  STRONGEST WINDS POSSIBLE NEAR SUNRISE INTO THE EARLY AFTERNOON
  BEFORE DIMINISHING DURING THE LATE AFTERNOON AND EARLY EVENING.

* IMPACT: POTENTIAL DAMAGE TO TREES AND POWER LINES. SOME BUILDING
  DAMAGE MAY OCCUR...ESPECIALLY TO ROOFS AND WINDOWS. DRIVING WILL
  BE DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
26
2 follow-up statements
879 
WWUS74 KEPZ 111152
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
452 AM MST FRI JAN 11 2013

...WINTER STORM WILL BRING HIGH WINDS TO PORTIONS OF SOUTHERN NEW
MEXICO AND WESTERN TEXAS TODAY...

.A DEEP UPPER LEVEL TROUGH WITH A COLD FRONT WILL MOVE INTO THE
SOUTHWESTERN UNITED STATES TODAY WHILE A SURFACE LOW DEVELOPS TO
THE NORTHEAST. THIS WEATHER SITUATION WILL BRING VERY WINDY
CONDITIONS TO PORTIONS OF SOUTHERN NEW MEXICO AND WESTERN TEXAS 
TODAY WITH WESTERLY WINDS HAVING SUSTAINED SPEEDS AROUND 30 TO 40
MPH WITH GUSTS EXCEEDING 70 MPH OVER A FEW LOCATIONS...ESPECIALLY
ALONG EASTERN MOUNTAIN SLOPES.

NMZ415-416-112200-
/O.CON.KEPZ.HW.W.0001.000000T0000Z-130112T0000Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
452 AM MST FRI JAN 11 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* WINDS: SUSTAINED SPEEDS 35 TO 45 MPH WITH GUSTS EXCEEDING 70 
  MPH...ESPECIALLY ALONG THE EASTERN FACING SLOPES. 

* TIMING: STRONG WINDS WILL OCCUR DURING THE MORNING INTO THE
  EARLY AFTERNOON BEFORE DECREASING LATE THIS AFTERNOON AND EARLY
  THIS EVENING.

* IMPACT: POTENTIAL DAMAGE TO TREES AND POWER LINES. SOME BUILDING
  DAMAGE MAY OCCUR...ESPECIALLY TO ROOFS AND WINDOWS. DRIVING WILL
  BE DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO SEVERE TURBULENCE
  FOR AIRCRAFT BELOW 6000 FEET AGL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ407-411-413-417-TXZ418>421-112200-
/O.NEW.KEPZ.WI.Y.0001.130111T1300Z-130111T2200Z/
SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
INCLUDING THE CITIES OF...DEMING...COLUMBUS...LAS CRUCES...VADO...
SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...
CHAPARRAL...CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY...
FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...
LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT
452 AM MST FRI JAN 11 2013

...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 


* WIND: SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS TO 45 MPH LOWER
  ELEVATIONS AND GUSTS TO 60 MPH ALONG EASTERN MOUNTAIN SLOPES.

* TIMING:WINDS INCREASING THIS MORNING AND REMAINING STRONG INTO
  THE EARLY AFTERNOON BEFORE DECREASING IN THE LATE AFTERNOON AND
  EARLY EVENING.

* IMPACT: POTENTIAL DAMAGE TO TREES AND POWER LINES. DRIVING WILL
  BE DIFFICULT FOR HIGH PROFILE VEHICLES. ALSO AREAS OF SEVERE
  TURBULENCE FOR AIRCRAFT BELOW 6000 FEET AGL.

* VISIBILITY: BLOWING DUST WILL BRIEFLY REDUCE VISIBILITIES TO
  LESS THAN A MILE OVER ISOLATED LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
348 
WWUS74 KEPZ 112203
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
303 PM MST FRI JAN 11 2013

...STRONG WINDS COMING DOWN SLOWLY...

.THE SYSTEM THAT CREATED THE STRONG SURFACE WINDS HAS MOVED OFF TO
THE EAST. WINDS WILL OCCASIONALLY BE GUSTY THIS EVENING BUT SHOULD
REMAIN BELOW ADVISORY AND WARNING LEVELS.


NMZ415-416-112315-
/O.CAN.KEPZ.HW.W.0001.000000T0000Z-130112T0000Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON
303 PM MST FRI JAN 11 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE HIGH WIND WARNING. 

OCCASIONALLY STRONG GUSTY WINDS WILL CONTINUE THIS
EVENING...ESPECIALLY ON THE EAST SIDES OF MOUNTAINS. THE SYSTEM
THAT CREATED THE STRONG SURFACE WINDS HAS MOVED OFF TO THE EAST SO
THE HIGH WIND WARNING HAS BEEN CANCELLED WILL BE ALLOWED TO
EXPIRE.

$$

NMZ407-411-413-417-TXZ418>421-112315-
/O.EXP.KEPZ.WI.Y.0001.000000T0000Z-130111T2200Z/
SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
OTERO MESA-WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
INCLUDING THE CITIES OF...DEMING...COLUMBUS...LAS CRUCES...VADO...
SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...
CHAPARRAL...CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY...
FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...
LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT
303 PM MST FRI JAN 11 2013

...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON. 

OCCASIONALLY STRONG GUSTY WINDS WILL CONTINUE THIS
EVENING...ESPECIALLY ON THE EAST SIDES OF MOUNTAINS. THE SYSTEM
THAT CREATED THE STRONG SURFACE WINDS HAS MOVED OFF TO THE EAST SO
THE ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Jan 10, 2:10 PM MST, 0 minutes earlier.

Area forecast discussion, Jan 10, 2:10 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
210 PM MST THU JAN 10 2013

.SYNOPSIS...
BELOW NORMAL TEMPERATURES WILL BE RETURNING TO THE BORDERLAND BY
THE WEEKEND AND BE HERE TO STAY FOR SOME TIME. A COLD FRONT WILL
MOVE THROUGH THE REGION ON FRIDAY AND BRING GUSTY WINDS AND A
CHANGE FOR SNOW SHOWERS OVER THE GILA REGION. DAYTIME HIGHS IN THE
40S AND LOWS IN THE TEENS AND 20S WILL BE COMMON FOR THE WEEKEND
INTO THE MIDDLE OF NEXT WEEK. THE NEXT CHANCE FOR ANY WIDESPREAD
PRECIPITATION COULD BE WEDNESDAY WHICH WOULD FALL IN THE FORM OF
SNOW FOR ALL AREAS.

&&

.DISCUSSION...
ACTIVE WEATHER PATTERN ACROSS THE WESTERN U.S. OVER THE NEXT
WEEK...BUT IT WILL NOT RESULT IN MUCH SENSIBLE WEATHER ACROSS THE
CWA EXCEPT FOR PROLONG BELOW NORMAL TEMPS AND HIT AND MISS SNOW
SHOWERS. ALREADY SEEING CLOUDS ASSOCIATED WITH NEXT DIGGING TROUGH
ENTERING THE GREAT BASIN OVER REGION THIS AFTERNOON. SOUTHWEST
WINDS WILL BE INCREASING TONIGHT IN RESPONSE TO THIS SYSTEM.
MODELS INDICATING INVERSION SETTING UP OVER SACS TOWARD MORNING
JUST ABOVE RIDGETOP WITH 70KTS SHOWING UP ON ALL MODELS. WILL
UPGRADE HIGH WIND WATCH TO WARNING AND MAKE STARTING TIME 09Z WITH
MENTION OF GUSTS OVER 70 MPH POSSIBLE ON EAST SLOPES. INCREASING
SW WINDS AND CLOUD COVER WILL KEEP OVERNIGHT LOWS MILD TONIGHT
WITH SOME AREAS REMAINING ABOVE 40 FOR LOWS. OVER THE LOWLANDS FOR
DURING THE DAY FRIDAY...25KTS AT H85 INDICATED BY MODELS WITH
DECENT GRADIENT...BUT COLD FRONTAL PASSAGE WILL BE EARLY AND A
LACK OF PVA ALOFT COULD KEEP WINDS FROM REACHING FULL POTENTIAL
AND REMAIN JUST BELOW ADVISORY CRITERIA. MOS GUIDANCE BOTH SHOWING
DOWNWARD TREND IN WINDS...SO FOR NOW WILL HOLD OFF ON ADVISORY AND
LET MID SHIFT TAKE ONE LAST LOOK AT IT. BEST LIFT AND MOISTURE
WILL BE OVER NW GRANT COUNTY AND KEPT CHANCE POPS GOING FOR THIS
AREA AND LIGHT QPF AMOUNTS FOR TONIGHT INTO EARLY FRIDAY. HIGHS
TOMORROW WILL LIKELY BE A BIT COOLER THAN TODAY...ESPECIALLY
FURTHER WEST WHERE FRONTAL PASSAGE WILL BE EARLIER IN THE DAY.

HEADING INTO THE WEEKEND AND EARLY NEXT WEEK...MEAN TROUGH WILL
REMAIN LOCATED FROM ABOUT CENTRAL WY SOUTHWEST INTO SWRN AZ AS A
SERIES OF DISTURBANCES KEEP DROPPING DOWN BACK SIDE AND LETTING
COLD AIR REMAIN IN PLACE. TRICKY PART TO THIS FORECAST WILL BE
TEMPS AS CLOUD COVER WILL LIKELY BE SPORADIC WITH MODELS NOT
SHOWING CONSISTENCY KEEPING CONDITIONS MOSTLY CLOUDY SO EVEN A
COUPLE HOURS OF BREAKS IN CLOUDS WILL MEAN A BIG DROP IN LOWS. DEW
POINTS WILL BE DROPPING INTO THE SINGLE DIGITS FOR THE WEEKEND AND
WITH MOISTURE NOT BEING REAL DEEP...WILL COUNT ON SOME FEW-SCT
PERIODS AND DROP LOWS AT LOWER SIDE OF GUIDANCE IF NOT BELOW IT.
COULD SEE SOME COLDER LOWLAND LOCATIONS BACK INTO THE SINGLE
DIGITS TO LOWER TEENS SEVERAL NIGHTS.

BIGGEST MODEL DISCREPANCY COMES MIDWEEK WITH LATEST 12Z GFS
SHOWING UPPER TROUGH MOVING ACROSS THE CWA TUE INTO EARLY WED WITH
LITTLE TO NO PRECIP. 12Z ECMWF CONTINUES TO BE CONSISTENT WITH
CUTOFF DEVELOPING OVER AZ TUE AND SLOWLY CROSSING THE CWA WED INTO
EARLY THU. EIGHT OF THE TWELVE 12Z GFS ENSEMBLES SHOWING A SLOW
MOVING CUTOFF DEVELOPING SIMILAR TO THE ECMWF AND THE PREVIOUS
RUNS OF GFS SHOWED THIS AS WELL...SO HAVE GONE ALONG WITH THE
ECMWF SOLUTION. ONE CONCERN IS THE MOISTURE THE ECMWF IS GETTING
WED/THU. THE TRAJECTORIES AT LOW LEVELS NOT SHOWING A GOOD SURGE
OF GULF MOISTURE GETTING WRAPPED INTO SYSTEM AND MODELS SEEMS TO
GENERATE PRECIP MAINLY FROM STRONG DYNAMICS ASSOCIATED WITH THE
UPPER LOW. GIVEN THERE HAS BEEN SOME INCONSISTENCY WITH THE PRECIP
FORECAST IN MODELS WITH THIS SYSTEM...HAVE BROUGHT IN SOME 10-20
POPS ACROSS CWA DURING THIS PERIOD...BUT NOT CONFIDENT ENOUGH TO
GO MUCH ABOVE THAT JUST YET. TEMPERATURES WILL CONTINUE TO REMAIN
BELOW NORMAL WITH ECMWF INDICATING HIGHS NOT GETTING OUT OF THE
MID TO UPPER 30S WED.

&&

.AVIATION...VALID 11/00Z-12/00Z.
A LARGE WINTER STORM SYSTEM WILL CONTINUE MOVING INTO THE ROCKY
MOUNTAIN REGION THIS EVENING AND FRIDAY.  FEATURE WILL BRING WINDS
24025G35KT FOR ELEVATIONS GENLY ABV 7KFT MSL AFT 03Z...WITH WINDS
24035G55KT ABV 7000 FT EAST OF THE RIO GRANDE BEGINNING 08-09Z.
MDT OCNL SVR TURBC SFC-100 ALG AND EAST OF AREA MOUNTAINS IS
EXPECTED AFT 08Z...WITH LGT-MDT TURBC SFC-150 IS FORECAST
ELSEWHERE AFT 03Z. THERE IS A CHANCE FOR AREAS OF LIGHT BLDU TO
DEVELOP...FURTHER W OF A DMN-COLUMBUS LINE FM 15-18Z.

SNOW LEVELS THIS EVENING IN THE GILA REGION WILL BEGIN AROUND 6000
FEET...LOWERING TO 5000 FEET ALL AREAS BY 13Z.  SCT MVFR CIGS WITH
ISOLD MTN LIFR CIGS ARE EXPECTED FM 06-15Z.

FAST MOVING COLD FRONT WILL MOVE THROUGH OUR AREA FROM THE WEST
BETWEEN 13-17Z...WITH A SHARP DROP IN TEMPS EXPECTED BEHIND. FEATURE
WILL LOWER SNOW LEVELS TO LOWLAND ELEVATIONS...HOWEVER WITH DRIER
AIR FORECAST TO MOVE IN IMMEDIATELY BEHIND...ONLY ISOLD-SCT
CONVECTIVE -SHSN ARE EXPECTED AT BEST.

&&

.FIRE WEATHER...
A RETURN TO COLDER WEATHER IS IN STORE...AS A LARGE WINTER STORM
SYSTEM CONTINUES TO MOVE INTO THE ROCKY MOUNTAIN REGION
TONIGHT AND FRIDAY.  FEATURE WILL BRING WINDY TO VERY CONDITIONS
ACROSS HIGHER ELEVATIONS IN OUR AREA STARTING EARLY THIS EVENING.
HIGHEST WINDS ARE FORECAST FOR THE SACRAMENTO MOUNTAINS...WHERE A
HIGH WIND WARNING IS IN EFFECT FROM 1 AM THROUGH 5 PM THURSDAY.

SNOW LEVELS THIS EVENING IN THE GILA REGION WILL BEGIN AROUND 6000
FEET...LOWERING TO 5000 FEET ALL AREAS BY 13Z.  SYSTEM WILL SEND
FAST MOVING PACIFIC COLD FRONT THROUGH OUR AREA FRIDAY
MORNING...WITH A SHARP DROP IN TEMPS EXPECTED BEHIND. SNOW LEVELS
WILL LOWER TO LOWLAND ELEVATIONS...HOWEVER WITH DRIER AIR FORECAST
TO MOVE IN IMMEDIATELY BEHIND...ONLY ISOLATED TO SCATTERED LIGHT
CONVECTIVE SNOW SHOWERS ARE EXPECTED AT BEST.

UPPER LEVEL TROUGH ASSOCIATED WITH THIS SYSTEM IS QUITE LARGE.
PATTEN GOVERNING PACIFIC JET STREAM BEHAVIOR...WILL MAINTAIN A
ROUGHLY NORTH TO SOUTH JET STREAM ORIENTATION ACROSS THE WESTERN
STATES THROUGH THE MIDDLE OF NEXT WEEK.  THIS WILL CONTINUALLY
REINFORCE THE TROUGH...AND MAINTAIN TEMPERATURES WELL BELOW NORMAL
THROUGH MOST OF NEXT WEEK.

HAINES INDICES OF 3-4 CAN BE EXPECTED TONIGHT...AND WILL LOWER TO
2-3 ALL AREAS STARTING FRIDAY WITH THE COLDER AIR MOVING IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 42  54  26  44  23 /   0  10   0   0   0
SIERRA BLANCA           36  54  26  45  17 /   0   0   0   0   0
LAS CRUCES              37  49  22  42  16 /   0  10   0   0   0
ALAMOGORDO              40  51  18  42  15 /   0  10   0   0   0
CLOUDCROFT              25  31  10  25   4 /   0  20   0   0   0
TRUTH OR CONSEQUENCES   33  45  18  38  15 /  10  10   0  10   0
SILVER CITY             32  38  18  35  14 /  30  30  10  10   0
DEMING                  33  49  15  41  13 /  10  10   0  10   0
LORDSBURG               36  46  17  43  14 /  20  20  10  10   0
WEST EL PASO METRO      43  55  26  44  21 /   0  10   0   0   0
DELL CITY               35  56  24  47  13 /   0   0   0   0   0
FORT HANCOCK            38  58  25  48  20 /   0   0   0   0   0
LOMA LINDA              36  49  21  39  16 /   0   0   0   0   0
FABENS                  40  55  26  46  18 /   0  10   0   0   0
SANTA TERESA            39  53  22  43  15 /   0  10   0   0   0
WHITE SANDS HQ          39  50  21  41  18 /   0  10   0   0   0
JORNADA RANGE           35  50  12  40   6 /   0  10   0   0   0
HATCH                   35  46  17  39  13 /   0  10   0   0   0
COLUMBUS                38  51  21  43  14 /   0  10   0   0   0
OROGRANDE               39  51  21  42  16 /   0  10   0   0   0
MAYHILL                 33  39  15  32   6 /   0  20   0   0   0
MESCALERO               30  40  12  34   8 /   0  20   0   0   0
TIMBERON                31  37  13  35   7 /   0  20   0   0   0
WINSTON                 33  40  14  35  12 /  10  10  10  10   0
HILLSBORO               33  40  16  35  14 /  10  20  10  10   0
SPACEPORT               32  46  19  39  12 /   0  10   0   0   0
LAKE ROBERTS            28  32  11  34   6 /  30  30  10  10   0
HURLEY                  32  39  16  37  11 /  30  30  10  10   0
CLIFF                   34  38  16  39  13 /  40  30  10  10   0
MULE CREEK              29  33   6  35   5 /  50  30  10  10   0
FAYWOOD                 34  36  14  37  12 /  20  30  10  10   0
ANIMAS                  37  47  18  42  14 /  10  20  10  10   0
HACHITA                 36  48  17  41  13 /  10  20  10  10   0
ANTELOPE WELLS          35  44  19  44  14 /  10  10   0   0   0
CLOVERDALE              32  39  17  39  15 /  10  20   0  10   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 2 AM TO 5 PM MST FRIDAY FOR NMZ415-416.

TX...NONE.
&&

26/22
Hazardous weather outlook, Jan 10, 6:17 AM MST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
617 AM MST THU JAN 10 2013

NMZ401>417-TXZ418>424-111245-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
617 AM MST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER THROUGH THIS EVENING. A FEW RAIN AND SNOW
SHOWERS WILL OCCUR AFTER MIDNIGHT WEST OF THE RIO
GRANDE...ESPECIALLY OVER THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A DEEP UPPER LEVEL TROUGH WITH A COLD FRONT WILL MOVE INTO THE
SOUTHWESTERN UNITED STATES ON FRIDAY. THIS WEATHER PATTERN WILL
BRING WINDY CONDITIONS TO THE REGION TOMORROW WITH WESTERLY WINDS
HAVING SUSTAINED SPEEDS AROUND 30 MPH ACROSS MUCH OF THE LOWLANDS
AND NEAR 40 MPH OVER THE HIGHER MOUNTAINS. WIND GUSTS WILL ALSO
EXCEED 60 MPH OVER A FEW LOCATIONS ON FRIDAY..ESPECIALLY ALONG
EASTERN MOUNTAIN SLOPES. THE WINDS WILL CAUSE BLOWING DUST WITH
REDUCED VISIBILITIES LESS THAN A MILE OVER A FEW AREAS INCLUDING
PORTIONS ALONG INTERSTATE 10 BETWEEN EL PASO AND LAS CRUCES AND ALSO
AROUND DEMING AND LORDSBURG. A FEW RAIN SHOWERS AND MOUNTAIN SNOW
SHOWERS ARE EXPECTED BUT PRECIPITATION SHOULD BE GENERALLY LIGHT
ALTHOUGH UP TO 2 INCHES OF SNOW MAY FALL OVER ISOLATED MOUNTAIN
AREAS ABOVE 7000 FEET.

COLDER MOSTLY DRY WEATHER RETURNS SATURDAY AND SUNDAY WITH DAYTIME
HIGH TEMPERATURES AROUND 15 DEGREES BELOW NORMAL AND MORNING LOWS
WELL BELOW FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT NEEDED.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 5:36 AM MSTHigh Wind WatchEPZOtero9 hr

Nearby

High Wind Warnings in New Mexico, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.